Reviewing the literature on sensitivity to arsenical drugs, we found only 3 cases of sensitivity to both trivalent and pentavalent arsenicals. Two cases were reported by Epstein1 and the third by Golz.2 In view of the rarity of hypersensitivity to both of these types of drugs, the following cases are presented. In these cases an exfoliative dermatitis developed on the administration of neoarsphenamine, and the eruption recurred after injections of tryparsamide.
REPORT OF CASES
Mrs. L. A., aged 40, born in the United States, registered in the dermatologic clinic of the Skin and Cancer Unit of the New York Post-Graduate Medical School and Hospital on Sept. 9, 1939, seeking treatment for a generalized eruption. She gave a history of "ulcer" in 1936 and of a miscarriage in 1924. For the previous two years she had been receiving from her private physician antisyphilitic treatment, consisting of administration
FRANKS AG, FISHER S. SENSITIZATION TO ARSENICAL COMPOUNDS: SENSITIZATION TO A PENTAVALENT ARSENICAL FOLLOWING USE OF A TRIVALENT ARSENICAL. Arch Derm Syphilol. 1940;42(5):808–810. doi:https://doi.org/10.1001/archderm.1940.01490170056004
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: